MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-80/I16-40
Medical Device Problem Codes Off-Label Use (1494); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/03/2023
Type of Reportable Event Death
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela suprarenal proximal extension, an ovation ix iliac limb and an ovation ix extender.This procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx2 system per device ifu.During the initial implant procedure, the patient's right internal iliac partially detached from the common iliac, causing the patient to bleed out (hemorrhage) and decease.It was noted that the physician was aware the case was off-label, but felt this was the only way to treat the patient's aaa.In addition, the patient's anatomy may have been a contributing factor to the final outcome (patient death).
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported afx2, right internal iliac artery detachment is confirmed.The reported hemorrhage is unconfirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for the reported event is user- and anatomy-related due to the following contributing factors: off-label case as the right common iliac distal diameter measured 6.1mm and the left common iliac distal diameter measured 9.4mm (device if requirement should be 10-23mm), and the iliacs were tortuous and heavily calcified (anatomy-related).No procedure-related harms could be determined.The final patient status was reported as deceased.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3 awareness date h6 medical device problem codes; remove 3190 h6 investigation finding codes; remove 3233 h6 investigation conclusion codes; remove 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17592362
Report Number2031527-2023-00209
Device Sequence Number18393925
Product Code MIH
UDI-Device Identifier00818009015006
UDI-Public(01)00818009015006(17)260712
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model NumberBEA22-80/I16-40
Device Lot Number2693548-005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, SN (B)(6).; OVATION IX EXTENDER, LN FS052422-77; OVATION IX ILIAC LIMB, LN FS111122-50
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexFemale